MAUDE Adverse Event Report: MEDTRONIC MEXICO PACIFIC PLUS US; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

MEDTRONIC MEXICO PACIFIC PLUS US; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number PCP025080150
Medical Device Problem Codes Inflation Problem (1310); Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis: the pacific plus pta catheter was received within a sealed tyvek pouch, within a nested series of sealed plastic biohazard pouches, and loosely coiled within its opened labeled shelf carton.The lot number data printed on the y-manifold is consistent with the shelf carton label and reported event.No ancillary devices nor procedural images were received for evaluation.The pacific plus catheter was received with the balloon chamber in a post-inflation profile, (e.G.Not tightly wrapped or winged).A 10cc water filled syringe was attached to the proximal hub luer lock of the y-manifold and the guidewire lumen was flushed.Clear fluid was observed exiting the distal tip and the inflation lumen luer lock of the y-manifold.A red food coloring dyed water-filled 3-cc syringe was attached to the inflation lumen luer lock of the y-manifold and pressurized.No communication between the inflation lumen pathway and guidewire lumen was noted within the y-manifold.The syringe was lightly pressurized to fill the inflation lumen and balloon chamber with red dyed fluid.The guidewire lumen distal tip was sealed and packed with putty to create a fluid plug of the distal tip.A 3-cc air filled syringe was attached to the guidewire lumen luer lock of the y-manifold and pressurized; air bubbles were observed were observed entering the balloon chamber in the area of the proximal balloon chamber cone.The leak between the guidewire lumen and inflation lumen was at the proximal balloon chamber cone.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician intended to use a pacific plus pta balloon with a non-medtronic 0.018 guidewire during treatment of a plaque lesion in th e patient¿s proximal posterior tibial artery.Slight vessel tortuosity and calcification are reported.Lesion exhibited 80% stenosis.No damage was noted to the product packaging prior to use.No issues were noted when removing the device from the packaging.Ifu was followed and the device was prepped without issue it is reported wire movement issues occurred.The physician reports difficulty when trying to load or exchange the guidewire due to resistance.The wire was eventually able to be passed through the balloon.The device was not passed through a previously deployed stent.Balloon inflation difficulties are also reported.It is reported after passing the wire through the balloon was unable to be inflated.There was no difficulty removing the balloon from the patient and no intervention was required.The balloon was replaced to complete the procedure.No patient injury reported.

Brand Name
PACIFIC PLUS US
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
MDR Report Key10682286
Report Number9612164-2020-03923
Device Sequence Number3161699
Product Code LIT
UDI-Device Identifier08033477071657
UDI-Public08033477071657
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K123358
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/12/2021
Device Model NumberPCP025080150
Device Catalogue NumberPCP025080150
Device Lot Number214716101
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/31/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/09/2020
Initial Report FDA Received Date10/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1